Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Imbalance that is worsening. Stopped Lexapro few days back. Normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I woke up feeling very off balance, took a few steps to walk straight. I'm 5 days into stopping Lexapro, I have tapered off slowly but am now off it completely and balance/disequilibrium is getting bad. Is this normal and how long will it last? I was also diagnosed with a variant of Ménière's disease but have felt better over last month. These off balance symptoms feel like it is coming back or could it be the lexapro withdrawal?
Posted Wed, 22 May 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

Lexapro withdrawal can be associated with a number of potential complications including dizziness and loss of balance.

The symptoms can last up to 14 days in most persons , rarely it can last 2 to 3 months.
It is best if it is tapered under doctor supervision so that any complications can be monitored and addressed.

In terms of the variant of meniere's, this condition is also a common cause of vertigo, it is one of the three most common causes. It is usually associated with hearing loss and tinnitus ( perception of sound in the ear such as ringing or buzzing).
If you experienced these additional symptoms before when the meniere's was particularly bothersome and they are not present on this occasion then it is likely that the symptoms are solely related to the lexapro withdrawal.

Meniere's can be treated in some cases by the reduction of salt intake and the use of diuretic medication.

It is also possible to have a combination of the two affecting your balance.

You may want to consider visiting your doctors for an assessment to exact which is definitely causing your symptoms.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor